|Doctor may take me off Atripla creatinine levels
Aug 8, 2012
Hello, I've never posted here before but I'm a bit confused and concerned. I've been on Atripla for almost 2 years. I went from a 159,000 VL to undetectable in one month and have stayed there. My CD4 was low upon diagnosis (92). That has continued to rise and my Dr. is very happy with everything until he noticed my Creatinine level has steadily risen. I seem to think it is 32, but don't quote me. He's ordered more blood and urine tests and says we may have to think about taking me off and going on something else for a while. We didn't have a lot of time to talk about what that means and I left the clinic very worried - despite the good news regarding everything else the tests had shown. Can you explain a bit about what might be going on and if that would mean I would possibly be off Atripla for good? Does this often happen? THanks! Tim
Response from Dr. Henry
Many factors, including a direct effect of tenofovir (also age, blood pressure, diabetes, other drugs)can negatively impact kidney function in the setting of treated HIV infection. If the renal dysfunction becomes severe (ie GFR < 50) then dose adjustments for the tenofovir are needed (or consider switching to another drug). Since Atripla only comes as a fixed dose it should not be continued if renal function dictates dose adjustments (need to write for individual components or use safer renal drugs). KH
enjoying the sun and the beach
FAT BELLY , NERVES AND MUSCLE IRRITATING
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.